Rituximab and Covid Astrazeneca Vaccine: Hi there I had... - NRAS

NRAS

31,169 members37,714 posts

Rituximab and Covid Astrazeneca Vaccine

SARAHG
SARAHG

Hi there

I had my Covid vaccine just over a week ago and I would just like to reach out to others that have Rituximab infusions and have also had the vaccine. Have you had any side effects or worsening of RA symptoms?

Thanks

14 Replies

Not too sure tbh Sarah! My bad knee which is worse than any other area, played up more this weekend as with RA type electric shock pains as I call them through the soft tissue as opposed to the bones, as though like RA trying to return (had the Pfizer last Wednesday) but it was also bitterly cold and cold can do that to it. Also it’s now six months since I had one Rtx (they decided to do just the one infusion this time .. rheumatology were planning that anyhow to move to one, but the pandemic made them start it this year.) I went nearly a year last time with two infusions given in October 2019. Sometimes I last longer and sometimes 6-8 months. The day after the Pfizer I felt shivery and my arm felt bruised inside without touching it for 3 days. I had some tiredness and fell asleep during the day a few times at the weekend and a slight head but none of it was a major reaction like some have reported.

Have you had many reactions/side effects?

SARAHG
SARAHG in reply to Neonkittie17

I felt fine although tired after but 2 days later my arm was really sore and then had pins and needles through arm. RA flared up too and still flaring now. Just wondered if it was jab as not due next infusion for another 6 weeks.

Neonkittie17
Neonkittie17 in reply to SARAHG

Yes my arm did feel like that too. Tingly. Also like I had walked into something round the injection site but nothing to see. No bruising. I started to flare in my shoulder and knee three days after over the weekend and it isn’t like a flu type reaction some had bad but it’s like a stabbing in the soft tissue of my hand, shoulder and knee. I definitely felt shivery and tired too last week. Nothing to trouble me too badly but noticeable. Hope you feel improved soon. Let your rheumy know if the flaring doesn’t subside. Mine seems to be not any worse at the mo.

Hello Sarah

My last rtx infusion was early August so my next was due from early Feb but I was doing ok and thought I could probably wait a bit.

I had my first Covid jab (AZ) on 5th Feb. I had a flu like response for 24 hours then ok for three days followed by another three days when I had a flare of my RA symptoms. That seems to have lessened a little now thank goodness although I do feel tired.

I have a phone appointment on Thursday with my Rheumy Nurse for a rtx rescore and we will discuss when I should have my next infusion and what chance there might be of fitting in a second vaccination before it. I think I would struggle to wait another 11 weeks for the second vaccination followed by a further four weeks before the rtx.

I’ve assumed the flare is my immune system working to make me some Covid antibodies to give me some protection so I’m trying to deal with it and not let it stress me! 🤞🏻

I hope you’re doing ok after your vaccination.

SARAHG
SARAHG in reply to Lolabridge

I've felt tired but RA has got bad. I had 6 month gap between infusions because of Covid. I was doing well before that. My next is due beginning of April so I hope that won't be delayed.

Just need consistent year of infusions every 6 months....sounds like you need the same. Hope they can squeeze it in between for you.

Makes sense that it is immune response....I just wanted to know if anyone else was feeling the same.

Morning , yes I had Oxford one end January & had last infusion four months ago, apart from bad headache I was fine. No other effects .

In fact exactly the opposite...I was due a Rtx infusion.....& I was starting to flare...but I went ahead & had the vaccination,,,,,,,& altho I had absolutely none of the injection site problems people are reporting ...... I did have bad reaction to the vaccination.....but my flare has not progressed and I am still holding off from having the Rtx infusion....which my Rheumatologist agrees with.It seems a very individual situation....no two people seem to react the same.

Hi I had it didn’t work for me , however two other women were having second infusion and said it helped them. Good luck

Hi Angels, sorry I’m not sure what you mean that it didn’t work for you. Hope you are ok. x

Angels54
Angels54 in reply to Angels54

Hi just an update I had Rituximab infusion all went well on day , next day I experienced a lot of pain and feeling sick , this treatment didn’t agree with me , not sure if I had an infection and wasn’t aware at the time of treatment, I think we all go for anything if it will help control our pain .

AgedCrone
AgedCrone in reply to Angels54

It can take many weeks for Rtx to work...don’t write it off yet.Have you had the Covid vaccination ?

I think(?) what Sarah G meant was did having the vaccination whilst on Rtx infusions......make any difference in your RA ?

Yes that's what the post was about.....any side effects from vaccine.

Hi Sarahg. I have been on Benapli for over a year now plus methotrexate and various others. Fortunately I had no reaction when I had my COVID-19 Pfizer jab. Maybe I was just lucky. I do have a lot of problems with my knees and had them both injected in November and my right knee again this month. This time nothing happened and so have resorted to pain killers. This appears to help more than the last injection. I have now purchased a treadmill and a stepper machine. I try to use them each day just for 5mins each. I am hoping that the little extra exercise will help me. Anyway take care, stay safe and good luck 🤪

Hi SARAHGI was on Retuximab for several years, but I had my last infusion six years ago which sent me into a remission . Which has been maintained with the use of methotrexate, but having had the vaccine I seemed to have gone into a full blown flare up , the doctors say that it’s coincidental, but this has left me dreading my next vaccine.

You may also like...